• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

Safety

  • Print
  • Share
  • E-mail

Recall -- Firm Press Release

 

FDA posts press releases and other notices of recalls and market withdrawals from the firms involved as a service to consumers, the media, and other interested parties. FDA does not endorse either the product or the company.

 

Teva Pharmaceuticals USA issues a voluntary user-level nationwide recall of Propofol Injectable Emulsion 10 mg/mL 100 mL vials, lot numbers 31305429B and 31305430B

 

Contact:
Denise Bradley
denise.bradley@tevausa.com
215-591-8974

 

FOR IMMEDIATE RELEASE - July 16, 2009 – Teva Pharmaceuticals USA is initiating a voluntary recall of Propofol Injectable Emulsion 10 mg/mL 100 mL vials, lot numbers 31305429B and 31305430B. The product lots identified are being recalled due to the presence of elevated endotoxin levels in some vials within these lot numbers.

Teva has been notified of 41 propofol-treated patients who experienced post-operative fever, chills and other flu-like symptoms. Based on available information it appears that all febrile or flu-like reactions were self-limiting with spontaneous resolution.

Adverse health effects, such as fever, chills, or rigors, are possible with exposure to product with elevated levels of endotoxins. Serious adverse effects, such as disseminated intravascular coagulopathy, acute respiratory distress syndrome, shock, and death, are possible with exposure to product with high endotoxin levels.

For use as an anesthetic agent, propofol should be used only by professionals trained in the administration of general anesthesia. For sedation of intubated, mechanically ventilated patients in the Intensive Care Unit, propofol should be administered only by persons skilled in the management of critically ill patients.

Customers who have Propofol lots 31305429B and 31305430B in their possession are instructed to cease using the product and return it to their distributor.  

Teva Pharmaceuticals USA is voluntarily recalling the aforementioned lots. FDA and CDC have been apprised of this action.

Consumers with questions may contact 1-866-262-1243 from 8:00 am – 8:00 pm EDT Monday – Friday.

Any adverse reactions experienced with the use of this product should also be reported to the FDA’s MedWatch Program by phone at 1-800 FDA-1088; by fax at 1-800-FDA-0178; by mail at MedWatch, HF-410, FDA, 5600 Fishers Lane, Rockville, MD 20852-9787, or on the MedWatch website at www.fda.gov/medwatch.

 

###

RSS Feed for FDA Recalls Information [what's this?]